Alert archive / Wisconsin / Wind Advisories in 2020

Wind Advisory 5, NWS Green Bay, WI

June 9, 20209 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at Jun 9, 2020, 3:37 PM CDT for 9 counties in Wisconsin. It took effect at Jun 9, 2020, 4:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2020, 3:37 PM CDT (20:37 UTC)
In effect from
Jun 9, 2020, 4:00 PM CDT
Expired
Jun 10, 2020, 5:46 AM CDT
In force
14 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Oconto County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 9 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2020-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2020-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2796 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WWUS73 KGRB 092037
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
337 PM CDT Tue Jun 9 2020

WIZ022-038>040-048>050-073-074-100445-
/O.NEW.KGRB.WI.Y.0005.200609T2100Z-200610T0600Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, 
Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, 
Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, 
Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, 
Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, 
Oconto, and Pensaukee
337 PM CDT Tue Jun 9 2020

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...Southeast winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Door, Outagamie, Brown, Kewaunee, Winnebago, Calumet, 
  Manitowoc, Southern Marinette County and Southern Oconto 
  County Counties.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Kallas
3 follow-up statements
413 
WWUS73 KGRB 100249
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
949 PM CDT Tue Jun 9 2020

WIZ022-038>040-048>050-073-074-100900-
/O.EXT.KGRB.WI.Y.0005.000000T0000Z-200610T0900Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, 
Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, 
Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, 
Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, 
Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, 
Oconto, and Pensaukee
949 PM CDT Tue Jun 9 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

* WHAT...East to southeast winds 15 to 30 mph with gusts up to 45
  mph through midnight, shifting to the south and southwest 
  overnight.

* WHERE...Winnebago, Calumet, Kewaunee, Southern Oconto County, 
  Southern Marinette County, Door, Manitowoc, Brown and 
  Outagamie Counties.

* WHEN...Until 4 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Bersch
332 
WWUS73 KGRB 100828
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
328 AM CDT Wed Jun 10 2020

WIZ022-038>040-048>050-073-074-101100-
/O.EXT.KGRB.WI.Y.0005.000000T0000Z-200610T1100Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, 
Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, 
Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, 
Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, 
Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, 
Oconto, and Pensaukee
328 AM CDT Wed Jun 10 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Winnebago, Calumet, Kewaunee, Southern Oconto County, 
  Southern Marinette County, Door, Manitowoc, Brown and 
  Outagamie Counties.

* WHEN...Until 6 AM CDT early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Bersch
236 
WWUS73 KGRB 101046
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
546 AM CDT Wed Jun 10 2020

WIZ022-038>040-048>050-073-074-101200-
/O.CAN.KGRB.WI.Y.0005.000000T0000Z-200610T1100Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, 
Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, 
Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, 
Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, 
Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, 
Oconto, and Pensaukee
546 AM CDT Wed Jun 10 2020

...WIND ADVISORY IS CANCELLED...

Southwest winds have diminished in the last hour or two and will
continue to diminish this morning. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Jun 9, 1:08 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 9, 1:08 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
108 PM CDT Tue Jun 9 2020

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 416 AM CDT Tue Jun 9 2020

The remnants of Tropical Storm Cristobal will bring a several
hour period of heavy rains, gusty winds and thunderstorms to the
area later today and tonight. There will be a break in the action
Wednesday morning before another low pressure system associated
with a strong upper trough lifts northeast across southern
Wisconsin and brings additional showers.

The atmosphere across Wisconsin is quite dry this morning as there
is subsidence north of the approaching tropical depression and dry
air continues to move into the air on east winds. The dry air should
allow temperatures to warm quickly today, with highs about 10 degrees
above normal in most areas.

There should still be some defined spiral bands of showers and
thunderstorms as the remnants of Cristobal approaches late in the
day. The best upper diffluence and low level convergence occurs
this evening in central and east central Wisconsin and across the
north overnight. Precipitable water values over 2 inches are
forecast by the models suggest that the rain will be very heavy.
Flash flood guidance is around 2 inches in a three hour period in
urban areas, but closer to 3 inches elsewhere. The fast movement
of the system should help reduce the threat of flooding, though
would expect some small stream and urban flooding at some point.

While severe thunderstorms are not expected, there could be wind
gusts of 30 to 50 mph with some showers or thunderstorms tonight
with 925mb winds of 50+ knots.

The showers should end for awhile Wednesday before the next
strong upper system and associated surface low approach in the
afternoon with more showers and possible thunderstorms.

.LONG TERM...Wednesday Night Through Monday
Issued at 416 AM CDT Tue Jun 9 2020

Transitioning to a cooler and dry period through the weekend, and
then a return to seasonable temperatures and shower/storm chances
next week.

Wednesday night...Surface low continues to slide off to the
northeast as the upper level trough passes across WI. Will
continue to see scattered showers for a period as the trough is
overhead, with coverage decreasing towards Thursday morning. Wind
remains a concern as the sfc pressure gradient remains tight
across the area. Winds at 925mb peak around 45 knots, but there is
still some uncertainty with how much of this will mix down to the
surface. Marine headlines may need to be extended through
Wednesday night to account for the gusty winds.

Thursday...The GFS has come more in line with the ECMWF and
Canadian and pushes the trough/low well east quicker. May
continue to see a few showers through the afternoon due to some
lingering shortwave energy and added lift from the LFQ up an upper
jet. Thunderstorm potential looks low as there is little to no
instability by this point, however gusty winds are possible within
any showers as winds remain strong just above the surface and
lapse rates are around 6.5 to 7.0 C/km. Any showers would come to
an end Thursday evening as sfc high builds in from the north.

Friday through the weekend...Ridging to the west will keep WI in
northwest flow through the weekend. Dry and cooler weather is
expected during this time. Daily highs will be in the 60s to low
70s, and morning lows will be in the 40s to low 50s. This is
around 5 to 10 degrees below normal.

Early next week...On Monday, upper heights rise a bit as the ridge
tilts northeast and temperatures return to near normal. Models
diverge after this, but generally show the ridge breaking down and
flow becoming more zonal. This may push a shortwave or two across
the area which could generate some showers or thunderstorms early
in the week, but confidence is low this far out.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 107 PM CDT Tue Jun 9 2020

VFR conditions are expected through late this afternoon as mid-
level clouds will increase from the south. Showers and isolated
thunderstorms from the remnants of Tropical Storm Cristobal will
move into the region this evening and continue overnight moving
north producing IFR conditions. Surface winds will increase
tonight and veer south/southwest over the east-central Wisconsin
TAF sites and back north/northwest over the central and north-
central Wisconsin TAF sites. LLWS is possible across the region
this evening and ending by daybreak Wednesday.

The shower activity should end for awhile Wednesday morning, but
showers will return towards the end of the TAF period. Mostly
MVFR conditions are expected Wednesday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement through Wednesday morning for WIZ022-040-
050.

Flash Flood Watch from 6 PM CDT this evening through Wednesday
morning for WIZ005-010-018-030-035.
&&

SHORT TERM.....RDM
LONG TERM......KLJ
AVIATION.......Hykin
Hazardous weather outlook, Jun 9, 3:10 PM CDT, 27 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
310 PM CDT Tue Jun 9 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
310 PM CDT Tue Jun 9 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A several hour period of heavy rain, isolated thunderstorms, and
gusty winds is expected tonight as the remnants of Tropical Storm
Cristobal moves across Wisconsin. Local flooding of small streams
and urban areas is possible especially in central and north-
central Wisconsin. A Flash Flood Watch remains in effect for the
counties of: Wood, Marathon, Lincoln, Oneida, and Vilas from 6 PM
this evening to 7 AM Wednesday morning.

Gusty winds and large waves could produce local lakeshore flooding
on the western shoreline along the Bay of Green Bay and along the
Lake Michigan shoreline tonight. Dangerous swimming conditions
are likely tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Strong currents and dangerous swimming conditions are expected along
Lake Michigan beaches on Wednesday due to high waves.

Areas of frost are possible Friday night across far northern
Wisconsin as temperatures are forecast to fall into the middle to
upper 30s.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind gusts greater than 40
mph, rainfall amounts of one inch or greater, and any flooding.

LMZ521-522-541>543-102015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
310 PM CDT Tue Jun 9 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Gale force wind gusts, high waves, and a few thunderstorms are
expected tonight. A Gale Warning is in effect for the Lake Michigan
nearshore waters. Hazardous conditions for small craft are expected
on the bay, where a Small Craft Advisory is in effect tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Conditions hazardous for small craft are likely through Thursday.
Gale force wind gusts are possible tonight and again Wednesday
evening through Thursday morning.

Hykin/Kallas

In the hours before

Special weather statement, Jun 9, 3:27 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Green Bay WI
327 PM CDT Tue Jun 9 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-100000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
327 PM CDT Tue Jun 9 2020

...HEAVY RAIN AND GUSTY WINDS TONIGHT...

Heavy rainfall and gusty winds are expected tonight as the remains
of Tropical Storm Cristobal moves across the region. Rainfall
totals by Wednesday morning will average 1 to 2 inches with
localized flooding of urban areas, as well as rises in rivers and
streams. Increasing southeast winds late this afternoon will veer
southwest to 15 to 25 mph with gusts up to 40 mph this evening.
The strongest winds are expected to occur over eastern Wisconsin.

Kallas

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:45 AM CDTGale WarningGRB27 hr
Jun 9, 3:45 AM CDTSmall Craft AdvisoryGRB12 hr
Jun 9, 3:48 AM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc32 hr
Jun 9, 11:07 AM CDTFlash Flood WatchGRBLincoln, Marathon, Oneida, Vilas, Wood16 hr

Nearby

Wind Advisories in Wisconsin, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.